Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2007, 5:53 PM EDT for Bradley County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 25, 2007, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:05 PM EDT | TSTM WND DMG | 4 E Cleveland, TN | ONE TREE DOWN ACROSS OLD PARKSVILLE ROAD. REPORTED BY THE SHERIFFS DISPATCH. |
| Jun 25, 6:10 PM EDT | TSTM WND DMG | Charleston, TN | FEW TREES DOWN NEAR CHARLESTON JUST OFF HWY 11. REPORTED BY PUBLIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252153 SVRMRX TNC011-252245- /O.NEW.KMRX.SV.W.0091.070625T2153Z-070625T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 553 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE... * UNTIL 645 PM EDT * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF CHARLESTON...OR ABOUT 6 MILES WEST OF BENTON...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLESTON BY 635 PM EDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3508 8487 3505 8473 3528 8469 3535 8486 $$
1 follow-up statement
000 WWUS54 KMRX 252211 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 611 PM EDT MON JUN 25 2007 TNC011-252245- /O.CON.KMRX.SV.W.0091.000000T0000Z-070625T2245Z/ BRADLEY TN- 611 PM EDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EASTERN BRADLEY COUNTY... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TASSO...OR ABOUT 6 MILES WEST OF BENTON...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLESTON AND CALHOUN BY 640 PM EDT... IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3508 8487 3505 8473 3528 8469 3535 8486 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:33 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 2:33 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 233 PM EDT MON JUN 25 2007 .DISCUSSION...A WARM MOIST...IN OTHERWORDS MORE TYPICAL SUMMERTIME...AIRMASS HAS SETTLED OVER THE REGION BRINGING MORE TYPICAL AFTERNOON AND EVENING PULSE THUNDERSTORMS. WITH THE INSTABILITY OF THE ATMOSPHERE AND WITH SOME DRY AIR ALOFT TO HELP INTENSIFY STORMS...EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. HAVE TWEAKED POPS JUST SLIGHTLY UPWARDS AND HAVE CHANGED WORDING THROUGH NEXT SEVERAL DAYS FROM CHANCE TO SCATTERED TO REFLECT REALITY. IN THE LONGER TERM...A STRONG UPPER TROF AND SURFACE FRONT LOOKS GOOD TO MOVE THROUGH THE REGION ON FRIDAY INCREASING THE CHANCE OF STORMS. HAVE INCREASED POPS TO THE 50S RANGE AND WOULD NOT BE SURPRISED IF THAT INCREASED FURTHER AS TIME PROGRESSES. AFTER THE FRONT MOVES THROUGH ON FRIDAY NIGHT DRIER AIR COMES INTO PLAY AND HAVE LOWERED POPS BEHIND THE SYSTEM. TEMPERATURES WILL SEE A LITTLE MODIFICATION POST FRONTAL BUT NOT MUCH. GUIDANCE NUMBERS THROUGH THE PERIOD APPEAR REASONABLE SO DID NOT DEVIATE MUCH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 70 91 70 / 30 30 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 68 91 69 / 30 30 30 20 10 OAK RIDGE, TN 67 94 67 92 69 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 63 90 62 90 66 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 25, 4:09 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 409 PM EDT MON JUN 25 2007 VAZ001-252045- LEE- 409 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LEE COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JONESVILLE....MOVING NORTHEAST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 25, 4:13 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 413 PM EDT MON JUN 25 2007 TNZ069-252100- KNOX- 413 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARRAGUT....MOVING NORTHEAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 25, 4:16 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/25/2007 HAMBLEN TN TRAINED SPOTTER
SEVERAL TREES DOWN ALONG HWY 11E NEAR RUSSELLVILLE.
REPORTED BY SPOTTER.
&&
GRCLocal storm report, Jun 25, 4:47 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 W RUGBY 36.36N 84.72W
06/25/2007 MORGAN TN EMERGENCY MNGR
SEVERAL TREES DOWN ONE MILE WEST OF RUGBY-NEAR HWY 52.
REPORTED BY EMA DIRECTOR
&&
GRCLocal storm report, Jun 25, 5:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
527 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG APPALACHIA 36.91N 82.79W
06/25/2007 WISE VA LAW ENFORCEMENT
TWO TREES DOWN IN APPALACHIA. ONE TREE DOWN IN BIG STONE
GAP. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Jun 25, 5:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 546 PM EDT MON JUN 25 2007 TNZ085-100-101-252215- BRADLEY-MCMINN-WEST POLK- 546 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY...MCMINN AND POLK COUNTIES... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BENTON....MOVING NORTH AT 10 MPH. THIS STORM WILL BE NEAR... 6 MILES WEST OF BENTON BY 600 PM EDT. WINDS GUST OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 67 min |
| Jun 24, 9:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 56 min |
| Jun 25, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 33 min |
| Jun 25, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.